Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 6, 2014, 6:49 PM CDT for Borden County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2014, 6:49 PM CDT (23:49 UTC)
- Expired
- Apr 6, 2014, 7:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Borden County, TX
The radar
The Midland/Odessa radar (KMAF), 113 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
856
WUUS54 KMAF 062349
SVRMAF
TXC033-070045-
/O.NEW.KMAF.SV.W.0001.140406T2349Z-140407T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
649 PM CDT SUN APR 6 2014
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BORDEN COUNTY IN WEST TEXAS...
* UNTIL 745 PM CDT
* AT 640 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GAIL...MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
CENTRAL BORDEN COUNTY...
SOUTHERN BORDEN COUNTY...
SOUTHEASTERN BORDEN COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.
&&
LAT...LON 3267 10119 3253 10121 3253 10149 3281 10161
3290 10149
TIME...MOT...LOC 2350Z 320DEG 25KT 3273 10144
$$1 follow-up statement
436
WWUS54 KMAF 070017
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
717 PM CDT SUN APR 6 2014
TXC033-070045-
/O.CON.KMAF.SV.W.0001.000000T0000Z-140407T0045Z/
BORDEN-
717 PM CDT SUN APR 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN BORDEN COUNTY...
AT 708 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER CENTRAL BORDEN COUNTY...OR ABOUT 8 MILES SOUTHEAST OF
GAIL...MOVING SOUTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...EAST
CENTRAL BORDEN COUNTY AND SOUTHEASTERN BORDEN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.
&&
LAT...LON 3253 10137 3270 10145 3274 10141 3276 10138
3267 10119 3253 10121
TIME...MOT...LOC 0017Z 300DEG 22KT 3265 10130
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 5:13 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 6, 5:13 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 513 PM CDT Sun Apr 6 2014 .AVIATION... WV imagery shows the upper-lvl trough right over West Texas/SE NM, where widely scattered convection is ongoing. Main aviation concerns over the next few hours will be high-based SHRA producing erratic, gusty outflows due to virga, and resulting in MVFR visbys due to BLDU. This activity should diminish shortly after issuance time, w/loss of daytime heating and subsidence behind the trough. Otherwise, a cold front will seep into the area overnight, gradually veering sfc flow. Forecast soundings suggest another widespread cu field developing by late morning Monday, w/bases 4-6 kft AGL. && .PREV DISCUSSION... /ISSUED 138 PM CDT Sun Apr 6 2014/ DISCUSSION... An upper trough swinging across the area today and tonight may provide enough lift to produce some precipitation. After the trough passes a high pressure ridge will begin to build in from the west on Monday. Upper ridge moves over the area during the middle of the week resulting in warmer temperatures and reduced rain chances. By late in the week another upper low rolls along the US/MEX border and into the area by next Sunday. A surface ridge pushed a back door front into the NE Permian Basin but this is expected to begin to be displaced back to the east by a west wind as upper trough swings through. This has created somewhat of a chaotic wind field. A front will move down through the area Monday with another day of below normal highs expected. The north wind may become a little gusty during the afternoon. Surface ridge slides east Tuesday with the wind starting to come back around to the south late in the day. A south wind with highs in the 80s return Wednesday with warm temperatures continue the rest of the week. Have had some light precip today over the NE Permian Basin and models continue to develop qpf. The NE looks to have the best chance again tonight for additional rainfall with isolated pops extending as far west as Hobbs. Could be some light precip again Monday with another shortwave on the backside of the trough. Dewpts will remain low so not much measureable rainfall expected. Next shot of rain will be upper low next weekend. FIRE WEATHER... Will continue the fire danger statement through early evening for the Big Bend region and Van Horn highway 54 corridor of southwest Texas. West to northwest winds of 15 to 25 mph and gusty are still expected to develop this afternoon with rh/s bottoming out in the 10 to 15 percent range. It will be a close call on whether red flag conditions develop for 3 hours. Would not be surprised if local red flag conditions develop but it appears at this time that it will not be widespread enough for a warning. Will continue to monitor late this afternoon. Conditions should improve early this evening with nocturnal cooling but poor recovery is expected overnight in the danger area. Elsewhere recovery will be fair to good. For Monday through Wednesday minimum rh/s are expected to range from 5 to 20 percent but 20 foot winds should generally remain below 20 mph. Rh recovery Tuesday and Wednesday morning is expected to be generally fair to poor. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44
Hazardous weather outlook, Apr 6, 2:20 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 220 PM CDT SUN APR 6 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071130- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 220 PM CDT SUN APR 6 2014 /120 PM MDT SUN APR 6 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT DRY AND BREEZY CONDITIONS WILL RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS THROUGH SUNSET ACROSS EXTREME SOUTHWEST TEXAS. THIS WOULD INCLUDE THE BIG BEND REGION...GUADALUPE AND DAVIS MOUNTAINS...MARFA PLATEAU AND VAN HORN HIGHWAY 54 CORRIDOR AND LOWER TRANS PECOS REGION OF WEST TEXAS. ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS MAINLY THE NORTHERN AND EASTERN PERMIAN BASIN AND LEA COUNTY NEW MEXICO. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF STRONG WINDS...SMALL HAIL...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE EXPECTED MONDAY ACROSS MAINLY THE SOUTHEAST NEW MEXICO PLAINS AND PERMIAN BASIN OF WEST TEXAS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...SMALL HAIL...AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 6, 4:56 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
456 PM CDT SUN APR 6 2014
TXZ063-070-062245-
GLASSCOCK-REAGAN-
456 PM CDT SUN APR 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN REAGAN AND SOUTHEASTERN GLASSCOCK COUNTIES UNTIL 545 PM
CDT...
A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME SOUTH CENTRAL
GLASSCOCK COUNTY AT 456 PM CDT...MOVING EAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3159 10144 3172 10144 3172 10126 3155 10127
3154 10127
TIME...MOT...LOC 2156Z 287DEG 24KT 3165 10134Special weather statement, Apr 6, 5:07 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 507 PM CDT SUN APR 6 2014 TXZ062-063-069-070-062230- GLASSCOCK-MIDLAND-REAGAN-UPTON- 507 PM CDT SUN APR 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR INTENSIFYING THUNDERSTORMS AFFECTING NORTHEASTERN UPTON...NORTHWESTERN REAGAN...SOUTHEASTERN MIDLAND AND SOUTHWESTERN GLASSCOCK COUNTIES UNTIL 530 PM CDT... INTENSIFYING THUNDERSTORMS WERE LOCATED IN SOUTHEASTERN MIDLAND COUNTY ONE OF WHICH WAS LOCATED 10 MILES NORTH OF MIDKIFF AT 505 PM CDT...MOVING EAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3196 10155 3148 10160 3155 10203 3195 10193 TIME...MOT...LOC 2205Z 273DEG 27KT 3177 10185
Special weather statement, Apr 6, 5:50 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 550 PM CDT SUN APR 6 2014 TXZ063-070-062330- GLASSCOCK-REAGAN- 550 PM CDT SUN APR 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EASTERN GLASSCOCK AND NORTHEASTERN REAGAN COUNTIES UNTIL 630 PM CDT... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 11 MILES NORTHWEST OF GARDEN CITY TO 13 MILES SOUTH OF SAINT LAWRENCE AT 551 PM CDT... MOVING EAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3149 10159 3203 10160 3202 10126 3144 10126 TIME...MOT...LOC 2251Z 270DEG 14KT 3200 10153 3152 10152
Special weather statement, Apr 6, 6:12 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 612 PM CDT SUN APR 6 2014 TXZ046-047-070000- DAWSON-BORDEN- 612 PM CDT SUN APR 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN DAWSON AND NORTHERN BORDEN COUNTIES UNTIL 700 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF MESQUITE AT 613 PM CDT...MOVING SOUTHEAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3273 10142 3289 10173 3296 10173 3296 10118 TIME...MOT...LOC 2313Z 297DEG 23KT 3294 10162
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 4:56 PM CDT | Special Weather Statement | MAF | Glasscock | 49 min |
| Apr 6, 5:07 PM CDT | Special Weather Statement | MAF | Midland | 23 min |
| Apr 6, 5:50 PM CDT | Special Weather Statement | MAF | Glasscock | 40 min |
| Apr 6, 6:12 PM CDT | Special Weather Statement | MAF | Borden | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.